MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number NB5STF
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection of the device shows the device was returned with evidence of clinical use.The cannula showed damage to the shaft which was broken off near the cannula hub.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Devices are rejected for any cannula shaft damage, therefore the device was unlikely to have been released from stryker with the reported failure mode.The most likely root cause is excessive force applied, contact with a hard object, or shipping/handling damage.The instructions for use (ifu) state: - these instruments are only intended for use by individuals with adequate training and familiarity with minimally invasive techniques.- prior to use, read and follow the instructions of this insert (ifu) as well as those of the instruments to be used during the procedure.Damage to the instrument can lead to patient injuries.Always inspect instrument carefully for overall integrity before use.- do not use excessive force.- careful handling of instruments is necessary to avoid damage or breakage.- inspect the instrument and package before opening.The contents of the package are sterile if the packaging has not been compromised.If the package is damaged or if ii was opened and the instrument was not used, return the instrument and packaging to stryker sustainability solutions for resterilization by ethylene oxide (eto) gas.- inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the trocar broke in half at the base during the procedure.Nothing fell into the patient and the device was easily removed and replaced.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6562182
Report Number0001056128-2017-00069
Device Sequence Number1305571
Product Code NLM
UDI-Device Identifier00885825016555
UDI-Public(01)00885825016555(17)191210(10)5483775
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2019
Device Model NumberNB5STF
Device Catalogue NumberNB5STFRR
Device Lot Number5483775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1